Alert archive / Wyoming / High Wind Warnings in 2007

High Wind Warning 17, NWS Riverton, WY

December 29, 20074 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Dec 29, 2007, 2:00 PM MST for 4 counties in Wyoming. It took effect at Dec 29, 2007, 3:00 PM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2007, 2:00 PM MST (21:00 UTC)
In effect from
Dec 29, 2007, 3:00 PM MST
Expired
Dec 30, 2007, 10:04 AM MST
In force
19 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 292100
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
200 PM MST SAT DEC 29 2007

...STRONG WINDS ARE POSSIBLE TONIGHT AND SUNDAY...

.STRONG WINDS ASSOCIATED WITH A TIGHTENED PRESSURE GRADIENT AND
STRONG UPPER LEVEL WINDS ARE ANTICIPATED ACROSS CENTRAL WYOMING
THIS EVENING...AND WILL CONTINUE THROUGH SUNDAY AFTERNOON.

WYZ003-300600-
/O.UPG.KRIW.HW.A.0015.071230T0000Z-071231T0000Z/
/O.NEW.KRIW.HW.W.0017.071229T2200Z-071231T0000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
200 PM MST SAT DEC 29 2007

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST SUNDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

A TIGHTENING PRESSURE GRADIENT WILL CAUSE STRONG WINDS TO DEVELOP
ACROSS THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THIS EVENING.
WINDS OF 35 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE OVER THE
AFFECTED AREA...AND WILL CONTINUE THROUGH SUNDAY AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ016-300600-
/O.UPG.KRIW.HW.A.0015.071230T0400Z-071231T0000Z/
/O.NEW.KRIW.HW.W.0017.071229T2200Z-071231T0000Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
200 PM MST SAT DEC 29 2007

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST SUNDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS WILL INCREASE FROM TOGWOTEE PASS THROUGH DUBOIS THIS
EVENING. WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE
POSSIBLE... ESPECIALLY AROUND DUBOIS...ARE AREAS BORDERING THE
WIND RIVER MOUNTAINS. THESE STRONG WINDS WILL CONTINUE THROUGH
SUNDAY AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ017-300600-
/O.EXT.KRIW.HW.A.0015.071230T0900Z-071231T0000Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
200 PM MST SAT DEC 29 2007

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON. 

STRONG WINDS MAY DEVELOP ACROSS THE WIND RIVER BASIN LATE TONIGHT
AND SUNDAY MORNING. WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE... ESPECIALLY BETWEEN CROWHEART AND RIVERTON...AND AREAS
BORDERING THE WIND RIVER AND OWL CREEK MOUNTAINS. THESE STRONG
WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ018-300600-
/O.EXT.KRIW.HW.A.0015.071230T0600Z-071231T0000Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
200 PM MST SAT DEC 29 2007

...HIGH WIND WATCH NOW IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH SUNDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH SUNDAY AFTERNOON. 

STRONG WINDS MAY DEVELOP ACROSS THE LANDER FOOTHILLS THIS
EVENING. WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE
OVER THE AFFECTED AREA...AND WILL CONTINUE THROUGH SUNDAY
AFTERNOON.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ019-300600-
/O.EXT.KRIW.HW.A.0015.071230T0600Z-071231T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
200 PM MST SAT DEC 29 2007

...HIGH WIND WATCH NOW IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH SUNDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH SUNDAY AFTERNOON. 

A TIGHTENING PRESSURE GRADIENT MAY CAUSE STRONG WINDS TO DEVELOP
ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE THIS EVENING.
WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE FROM BEAVER
RIM TO MUDDY GAP...AND WILL CONTINUE THROUGH SUNDAY AFTERNOON.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$


C.BAKER
3 follow-up statements
000 
WWUS75 KRIW 300408
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
908 PM MST SAT DEC 29 2007

...STRONG WINDS ARE POSSIBLE TONIGHT AND SUNDAY...

.STRONG WINDS ASSOCIATED WITH A TIGHTENED PRESSURE GRADIENT AND
STRONG UPPER LEVEL WINDS ARE ANTICIPATED ACROSS CENTRAL WYOMING
THIS EVENING...AND WILL CONTINUE THROUGH SUNDAY AFTERNOON.

WYZ019-301200-
/O.UPG.KRIW.HW.A.0015.071230T0600Z-071231T0000Z/
/O.EXB.KRIW.HW.W.0017.071230T0600Z-071231T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
908 PM MST SAT DEC 29 2007

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST SUNDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE TONIGHT INTO
SUNDAY...ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...AS
THE PRESSURE GRADIENT TIGHTENS...AS A POWERFUL STORM SYSTEM
APPROACHES WYOMING. SUSTAINED WINDS BETWEEN 35 AND 45 MPH ARE
EXPECTED...WITH GUSTS TO 65 MPH ARE EXPECTED. TRAVELLERS BETWEEN
BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED
FOR THESE HIGH WINDS THROUGH SUNDAY EVENING. AREAS OF BLOWING AND
DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ003-301200-
/O.CON.KRIW.HW.W.0017.000000T0000Z-071231T0000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
908 PM MST SAT DEC 29 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. 

A TIGHTENING PRESSURE GRADIENT WILL CAUSE STRONG WINDS TO DEVELOP
ACROSS THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS TONIGHT. WINDS
OF 35 TO 40 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE OVER THE
AFFECTED AREA...AND WILL CONTINUE THROUGH SUNDAY AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ016-301200-
/O.CON.KRIW.HW.W.0017.000000T0000Z-071231T0000Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
908 PM MST SAT DEC 29 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. 

STRONG WINDS WILL INCREASE FROM TOGWOTEE PASS THROUGH DUBOIS
TONIGHT. WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE
POSSIBLE... ESPECIALLY AROUND DUBOIS...AND AREAS BORDERING THE
WIND RIVER MOUNTAINS. THESE STRONG WINDS WILL CONTINUE THROUGH
SUNDAY AFTERNOON. AREAS OF BLOWING AND DRIFTING SNOW WILL BE
CREATED BY THESE HIGH WINDS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ028-030-301200-
/O.EXB.KRIW.HW.A.0015.071230T1200Z-071231T0600Z/
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
908 PM MST SAT DEC 29 2007

...HIGH WIND WATCH IN EFFECT FROM 5 AM MST SUNDAY THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 5 AM MST SUNDAY THROUGH SUNDAY
EVENING. 

STRONG WINDS MAY DEVELOP ACROSS MUCH OF SWEETWATER COUNTY
SUNDAY...AS A VERY TIGHT PRESSURE GRADIENT DEVELOPS OVER THE
AREA...AS A POWERFUL PACIFIC STORM SYSTEM APPROACHES THE REGION. WEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE OVER MUCH
OF SWEETWATER COUNTY THROUGH SUNDAY EVENING. TRAVELLERS...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD BE READY FOR THESE VERY
STRONG WINDS ON AREA ROADWAYS...INCLUDING INTERSTATE 80.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ017-301200-
/O.EXT.KRIW.HW.A.0015.071230T1200Z-071231T0000Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
908 PM MST SAT DEC 29 2007

...HIGH WIND WATCH NOW IN EFFECT FROM 5 AM MST SUNDAY THROUGH
SUNDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 5 AM MST SUNDAY THROUGH
SUNDAY AFTERNOON. 

STRONG WINDS MAY DEVELOP ACROSS THE WIND RIVER BASIN SUNDAY
MORNING. WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE...ESPECIALLY BETWEEN CROWHEART AND RIVERTON...AND AREAS
BORDERING THE WIND RIVER AND OWL CREEK MOUNTAINS. THESE STRONG
WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

WYZ018-301200-
/O.EXT.KRIW.HW.A.0015.071230T1200Z-071231T0000Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
908 PM MST SAT DEC 29 2007

...HIGH WIND WATCH NOW IN EFFECT FROM 5 AM MST SUNDAY THROUGH
SUNDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 5 AM MST SUNDAY THROUGH
SUNDAY AFTERNOON. 

STRONG WINDS MAY DEVELOP ACROSS THE LANDER FOOTHILLS SUNDAY
MORNING. WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE
OVER THE LANDER FOOTHILLS...AND WILL CONTINUE THROUGH SUNDAY
AFTERNOON.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

TEAM RIVERTON
000 
WWUS75 KRIW 301012
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
312 AM MST SUN DEC 30 2007

...STRONG WINDS ARE EXPECTED OVER MUCH OF CENTRAL AND SOUTHERN
WYOMING TODAY...

.STRONG WINDS ASSOCIATED WITH A TIGHTENED PRESSURE GRADIENT AND
STRONG UPPER LEVEL WINDS WILL BE FOUND ACROSS CENTRAL WYOMING
TODAY.

WYZ017-301800-
/O.UPG.KRIW.HW.A.0015.071230T1200Z-071231T0000Z/
/O.EXB.KRIW.HW.W.0017.071230T1800Z-071231T0000Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
312 AM MST SUN DEC 30 2007

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE WIND RIVER BASIN
LATE THIS MORNING. WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE...ESPECIALLY BETWEEN CROWHEART AND RIVERTON...AND AREAS
BORDERING THE WIND RIVER AND OWL CREEK MOUNTAINS. THESE STRONG
WINDS WILL CONTINUE THROUGH THE AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ028-030-301800-
/O.UPG.KRIW.HW.A.0015.071230T1200Z-071231T0600Z/
/O.EXB.KRIW.HW.W.0017.071230T1200Z-071231T0600Z/
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
312 AM MST SUN DEC 30 2007

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS WILL DEVELOP ACROSS MUCH OF SWEETWATER COUNTY
THIS MORNING...AS A VERY TIGHT PRESSURE GRADIENT DEVELOPS OVER THE
AREA AS A RESULT OF A POWERFUL PACIFIC STORM SYSTEM APPROACHING
THE REGION. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE
EXPECTED OVER MUCH OF SWEETWATER COUNTY THROUGH THE LATE EVENING
HOURS. TRAVELLERS... ESPECIALLY THOSE DRIVING HIGH PROFILE
VEHICLES...SHOULD BE READY FOR THESE VERY STRONG WINDS ON AREA
ROADWAYS...INCLUDING INTERSTATE 80.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-301800-
/O.CON.KRIW.HW.W.0017.000000T0000Z-071231T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
312 AM MST SUN DEC 30 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

WEST WINDS WILL CONTINUE TO INCREASE THIS MORNING ACROSS THE
GREEN MOUNTAINS AND RATTLESNAKE RANGE. THESE STRONG WINDS ARE DUE
TO A TIGHTENING PRESSURE GRADIENT IN RESPONSE TO A POWERFUL STORM
SYSTEM APPROACHING WYOMING. SUSTAINED WINDS BETWEEN 35 AND 45 MPH
ARE EXPECTED...WITH GUSTS TO 65 MPH ARE EXPECTED. TRAVELLERS
BETWEEN BEAVER RIM...SWEETWATER STATION AND MUDDY GAP SHOULD BE
PREPARED FOR THESE HIGH WINDS THROUGH SUNDAY EVENING. AREAS OF
BLOWING AND DRIFTING SNOW WILL BE CREATED BY THESE HIGH WINDS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ003-301800-
/O.CON.KRIW.HW.W.0017.000000T0000Z-071231T0000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
312 AM MST SUN DEC 30 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

A TIGHTENING PRESSURE GRADIENT WILL CAUSE STRONG WINDS TO DEVELOP
ACROSS THE CODY FOOTHILLS THIS MORNING. WEST WINDS OF 35 TO 40
MPH WITH GUSTS TO 65 MPH ARE EXPECTED OVER THE AFFECTED AREA...AND WILL
CONTINUE THROUGH THE AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ016-301800-
/O.CON.KRIW.HW.W.0017.000000T0000Z-071231T0000Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
312 AM MST SUN DEC 30 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

STRONG NORTHWEST WINDS WILL INCREASE FROM TOGWOTEE PASS THROUGH
DUBOIS THIS MORNING. WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH
ARE EXPECTED... ESPECIALLY AROUND DUBOIS...AND AREAS BORDERING THE
WIND RIVER MOUNTAINS. THESE STRONG WINDS WILL CONTINUE THROUGH THE
LATE AFTERNOON. AREAS OF BLOWING AND DRIFTING SNOW WILL BE CREATED
BY THESE HIGH WINDS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ018-301800-
/O.EXT.KRIW.HW.A.0015.071230T1800Z-071231T0000Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
312 AM MST SUN DEC 30 2007

...HIGH WIND WATCH NOW IN EFFECT FROM 11 AM MST THIS MORNING
THROUGH THIS AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 11 AM MST THIS MORNING
THROUGH THIS AFTERNOON. 

STRONG WEST WINDS MAY DEVELOP ACROSS THE LANDER FOOTHILLS LATE
THIS MORNING. WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE
POSSIBLE OVER THE LANDER FOOTHILLS...AND WILL CONTINUE THROUGH THE
LATE AFTERNOON HOURS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

BRANHAM
000 
WWUS75 KRIW 301704
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1004 AM MST SUN DEC 30 2007

...THE HIGH WIND WATCHES AND WARNINGS FOR PARTS CENTRAL WYOMING HAVE
BEEN CANCELLED...

.THE UPPER LEVEL CORE OF HIGH WINDS HAS MOVED SOUTH OF WYOMING.  STRONG
WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ALONG AND NEAR
THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR OF
SOUTHERN FREMONT AND NATRONA COUNTIES. SINCE WINDS ARE NO LONGER
EXPECTED TO REACH 40 MPH OR HIGHER...THE HIGH WIND WARNINGS AND WATCHES
HAVE BEEN CANCELLED. WITH THE 25 TO 35 MPH WIND...AREAS WITH SNOW
ON THE GROUND WILL EXPERIENCE LOCAL BLOWING AND DRIFTING SNOW.  

WYZ019-028-030-301815-
/O.CAN.KRIW.HW.W.0017.000000T0000Z-071231T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
1004 AM MST SUN DEC 30 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

THE UPPER LEVEL CORE OF HIGH WINDS HAS MOVED SOUTH OF WYOMING.  STRONG
WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ALONG AND NEAR
THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR OF
SOUTHERN FREMONT AND NATRONA COUNTIES. SINCE WINDS ARE NO LONGER
EXPECTED TO REACH 40 MPH OR HIGHER...THE HIGH WIND WARNINGS AND WATCHES
HAVE BEEN CANCELLED. WITH THE 25 TO 35 MPH WIND...AREAS WITH SNOW
ON THE GROUND WILL EXPERIENCE LOCAL BLOWING AND DRIFTING SNOW.

$$

WYZ003-016-301815-
/O.CAN.KRIW.HW.W.0017.000000T0000Z-071231T0000Z/
CODY FOOTHILLS-UPPER WIND RIVER BASIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE...DUBOIS
1004 AM MST SUN DEC 30 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

THE UPPER LEVEL CORE OF HIGH WINDS HAS MOVED SOUTH OF WYOMING.  STRONG
WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ALONG AND NEAR
THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR OF
SOUTHERN FREMONT AND NATRONA COUNTIES. SINCE WINDS ARE NO LONGER
EXPECTED TO REACH 40 MPH OR HIGHER...THE HIGH WIND WARNINGS AND WATCHES
HAVE BEEN CANCELLED. WITH THE 25 TO 35 MPH WIND...AREAS WITH SNOW
ON THE GROUND WILL EXPERIENCE LOCAL BLOWING AND DRIFTING SNOW.

$$

WYZ017-301815-
/O.CAN.KRIW.HW.W.0017.071230T1800Z-071231T0000Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
1004 AM MST SUN DEC 30 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

THE UPPER LEVEL CORE OF HIGH WINDS HAS MOVED SOUTH OF WYOMING.  STRONG
WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ALONG AND NEAR
THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR OF
SOUTHERN FREMONT AND NATRONA COUNTIES. SINCE WINDS ARE NO LONGER
EXPECTED TO REACH 40 MPH OR HIGHER...THE HIGH WIND WARNINGS AND WATCHES
HAVE BEEN CANCELLED. WITH THE 25 TO 35 MPH WIND...AREAS WITH SNOW
ON THE GROUND WILL EXPERIENCE LOCAL BLOWING AND DRIFTING SNOW.

$$

WYZ018-301815-
/O.CAN.KRIW.HW.A.0015.071230T1800Z-071231T0000Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1004 AM MST SUN DEC 30 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WATCH. 

THE UPPER LEVEL CORE OF HIGH WINDS HAS MOVED SOUTH OF WYOMING.  STRONG
WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ALONG AND NEAR
THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR OF
SOUTHERN FREMONT AND NATRONA COUNTIES. SINCE WINDS ARE NO LONGER
EXPECTED TO REACH 40 MPH OR HIGHER...THE HIGH WIND WARNINGS AND WATCHES
HAVE BEEN CANCELLED. WITH THE 25 TO 35 MPH WIND...AREAS WITH SNOW
ON THE GROUND WILL EXPERIENCE LOCAL BLOWING AND DRIFTING SNOW.

$$

C.BAKER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 29, 9:44 AM MST, 4 hours 16 minutes earlier.

Area forecast discussion, Dec 29, 9:44 AM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
944 AM MST SAT DEC 29 2007

.SHORT TERM...UPGRADED WINTER STORM WATCH TO WARNING FOR TETONS...
GROS VENTRE MOUNTAINS AND YELLOWSTONE NP. SNOWFALL OF 3 TO 7 INCHES
HAS ALREADY FALLEN IN THE TETON MOUNTAINS AND SOUTHERN
YELLOWSTONE NATIONAL PARK. WINDS GUSTING TO 25 TO 35 MPH WITH
BLOWING AND DRIFTING SNOW ON THE MOUNTAIN PASSES AND PEAKS.

CHANGED HIGH WIND WATCH TO WINTER STORM WATCH FOR THE ABSAROKA
MOUNTAINS WITH THE AMOUNT OF SNOWFALL FORECAST EXPECT WHITE OUT
CONDITIONS WITH THE HIGH WINDS. ISSUED HIGH WIND WATCH FOR THE
CODY FOOTHILLS.

TODAY THROUGH MONDAY NIGHT SNOW CURRENTLY MOVING
INTO WESTERN WYOMING THIS MORNING...AND ESPECIALLY NOTED OVER
TETON PASS. MODELS AT 00Z THIS EVENING INDICATED A SLOWER ARRIVAL
OF THE UPCOMING WINTER STORM FOR THE WESTERN MOUNTAINS AND
VALLEYS...THOUGH MORE RECENT 06Z MODEL RUNS HINTING AT A STRONGER
ENTRANCE DURING THE MORNING HOURS TODAY. TIMING QUESTIONS STILL
VERY EVIDENT IN FORECAST THIS MORNING. AS DECIDED EARLIER IN
SIMILAR THOUGHT TO SURROUNDING WFOS...HAVE DELAYED THE ONSET OF
THE WINTER STORM WATCH UNTIL THE EVENING HOURS. TAPERED BACK SNOW
AMOUNTS FOR TODAY. LIGHT SNOW IS ANTICIPATED DURING THE MORNING
AND AFTERNOON HOURS TODAY...THOUGH WILL BE LIGHT WITH ONLY 1 TO 2
INCHES EXPECTED OVER THE HIGHER ELEVATIONS. EXPECT HEAVIER SNOW TO
REALLY MOVE INTO THE AREA DURING THE EVENING AND OVERNIGHT HOURS.
HAVE NOT UPGRADED THE WINTER STORM WATCH FOR NOW TO ALLOW THE NEXT
SHIFT A CHANCE TO SEE THE EVOLUTION OF THE STORM TODAY BEFORE
MAKING THE FINAL DECISION. ALL MODEL RUNS CONTINUE TO INDICATE
THAT WINDS WILL STRENGTHEN THIS EVENING AND OVERNIGHT AS A STRONG
JET MOVES OVER THE AREA. UPPER LEVEL WINDS OF 60 TO 70 MPH WILL
TRY TO MIX DOWN SUNDAY MORNING AND AFTERNOON...ESPECIALLY
IMPACTING THE SOUTHERN ABSAROKA MOUNTAINS...THE GENERAL WIND RIVER
BASIN ESPECIALLY AROUND DUBOIS AND THE LANDER FOOTHILLS...AND THE
GREEN MOUNTAINS AND RATTLESNAKE RANGE. ASSUMING THIS MIXING WILL
OCCUR...CURRENTLY EXPECT WINDS OF 35 TO 40 MPH WITH GUSTS TO
AROUND 55 ACROSS THESE AREAS. HAVE ISSUED A HIGH WIND WATCH
EFFECTIVE FROM 9 PM MST SATURDAY UNTIL 5 PM SUNDAY.

TEMPERATURES ALSO CONTINUE TO BE A CHALLENGE FOR TODAY...HAVE
LOWERED THE SOUTHERN ZONES A COUPLE OF DEGREES FROM THEIR
PREVIOUSLY FORECAST HIGH TEMPERATURES. ELSEWHERE...CONTINUED THE
WARMING TREND UNDER INCREASED CLOUD COVER.

SNOW AND WIND EXPECT TO WEAKEN DURING THE EVENING HOURS OF SUNDAY.
TOTAL SNOW ACCUMULATIONS ACROSS WESTERN WYOMING WILL BE 4 TO 8
INCHES IN THE VALLEYS...WITH 10 TO 14 INCHES POSSIBLE OVER THE
MOUNTAIN LOCATIONS. INCREASED WINDS WILL CONTINUE INTO
MONDAY...ALONG WITH LIGHT SNOW AS TROUGH MOVES SOUTH INTO NORTHERN
COLORADO. MONDAY NIGHT WILL SEE SNOW TAPERING OF FURTHER...WITH
ONLY THE NORTHERN THIRD OF THE CWA SEEING LIGHT SNOW THROUGH
MONDAY NIGHT.

LONG TERM...TUESDAY THROUGH SATURDAY
TRANSITORY RIDGE MOVES ACROSS THE AREA TUESDAY AND WEDNESDAY WITH
DRY CONDITIONS AND STRONG BASIN/VALLEY INVERSIONS WITH POSSIBLE FOG
WEDNESDAY MORNING. THE FLOW THEN OPENS UP AGAIN THURSDAY WITH A
MOIST AND DYNAMIC SOUTHWEST FLOW DEVELOPING THURSDAY NIGHT AND
ESPECIALLY FRIDAY INTO SATURDAY. SEVERAL SHORTWAVES ARE FORECAST
TO MOVE THROUGH IN THE ACTIVE FLOW PROVIDING PERIODS OF SNOW OUT
WEST AND PROBABLY THE I-80 CORRIDOR. WILL CONFINE ALL THE POPS TO
AREAS WEST OF THE DIVIDE FOR NOW EXCEPT FOR SOME CUTTING INTO THE
GREEN MTNS AND RATTLESNAKE ZONE. PLENTY OF TIME TO FINE TUNE THIS AS
THE TIME DRAWS NEARER. TEMPERATURES WARM CONSIDERABLY UNDER THE
RIDGE AND AHEAD OF THIS DEVELOPING SOUTHWEST FLOW. WITH PLENTY OF SW
GRADIENT...THE WIND CORRIDOR...CODY FOOTHILLS AND LOWER ELEVATIONS
OF JOHNSON COUNTY WILL LIKELY MIX AND WARM INTO THE 30S AND 40S WITH
CONSIDERABLY COLDER READINGS IN THE TRAPPED BASINS/VALLEYS.
HOWEVER...AS THE GRADIENT INCREASES STATEWIDE FRIDAY EVEN THE BASINS
AND VALLEYS MAY MIX OUT. WILL NUDGE THE TEMPERATURES BASED ON THIS
POSSIBILITY AND SEE HOW THE PATTERN LOOKS AGAIN TONIGHT. SO AFTER A
BRIEF RESPITE FROM OUR ACTIVE PERIOD TO BEGIN THE MEDIUM RANGE
PERIOD...IT LOOKS LIKE IT WILL END ACTIVE AND CONTINUE WELL BEYOND
THIS PERIOD.

AVIATION...
OCCASIONAL LIGHT SNOW WITH AREAS OF MVFR CIGS AND VSBYS WILL
CONTINUE ACROSS THE WESTERN MOUNTAINS AND VCNTY KJAC/KPNA THROUGH
SATURDAY MORNING.  SNOW WILL INCREASE OVER THESE WESTERN AREAS
SATURDAY AFTERNOON WITH WINDS INTENSIFYING SATURDAY EVENING AND
CAUSING AREAS OF BLOWING SNOW AND AREAS IFR/LIFR CONDITIONS THROUGH
SATURDAY NIGHT.  A STRONG JET STREAK WILL CROSS THE DIVIDE SATURDAY
NIGHT RESULTING IN AREAS OF SEVERE TURBULENCE AND THE POSSIBILITY OF
STRONG DOWNSLOPE WINDS FROM THE SOUTHERN END OF THE ABSAROKAS DOWN
THE EAST SLOPES OF THE WIND RIVER MOUNTAINS.

FIRE WEATHER...
LIGHT SNOW WILL BE FOUND ACROSS THE WESTERN MOUNTAINS AND VALLEYS
TODAY...WITH SNOW INTENSIFYING DURING THE EVENING AND OVERNIGHT
HOURS. TEMPERATURES WILL BE WARMER TODAY ACROSS THE AREA...AND
WILL CONTINUE TO WARM OVER THE NEXT COUPLE OF DAYS. SNOW WILL
BE HEAVY AT TIMES TONIGHT AND THROUGHOUT SUNDAY. ADDITIONALLY...
STRONG WINDS WILL DEVELOP LATE SATURDAY AND LAST THROUGH THE DAY
ON SUNDAY. THESE HIGHER WINDS WILL CREATE BLOWING SNOW ACROSS THE
WEST. EXPECT THESE HIGH WINDS TO POTENTIALLY MOVE INTO CENTRAL
WYOMING AS WELL...WITH THE WIND RIVER BASIN...SOUTHERN ABSAROKA
MOUNTAINS...AND THE GREEN MOUNTAINS AND RATTLESNAKE RANGE SEEING
WINDS OF 35 TO 40 MPH AND GUSTS TO 55 MPH DURING THE DAY ON
SUNDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 9 PM MST THIS EVENING THROUGH SUNDAY
AFTERNOON FOR WYZ016>019.

WINTER STORM WATCH FROM 5 PM MST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR WYZ002-013>015-023>025-027.

WINTER STORM WARNING UNTIL 5 PM MST SUNDAY FOR WYZ001-012.

HIGH WIND WATCH FROM 5 PM MST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR WYZ003.

&&

SHORT TERM...C.BAKER
LONG TERM...SKRBAC
AVIATION...SKRBAC
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Dec 29, 5:00 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MST SAT DEC 29 2007

WYZ001>020-022>030-301200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MST SAT DEC 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

..WINTER STORM WATCH FOR WESTERN MOUNTAINS AND VALLEYS TONIGHT
THROUGH SUNDAY AFTERNOON...
...HIGH WIND WATCH FOR PORTIONS OF CENTRAL WYOMING LATER THIS
EVENING THROUGH SUNDAY...

.DAY ONE...TODAY AND TONIGHT
A MAJOR WINTER STORM MAY MOVE INTO THE WEST BY TONIGHT AND CONTINUE
THROUGH SUNDAY. LIGHT SNOW WILL BEGIN ACROSS THE FAR WEST TODAY BUT
BECOME HEAVIER TONIGHT ALONG WITH INCREASING WIND. AS THE SNOW AND
WINDS INCREASE TONIGHT...TRAVEL MAY BECOME INCREASINGLY HAZARDOUS
DUE TO COLD TEMPERATURES...BLOWING AND DRIFTING SNOW...LIMITED
VISIBILITIES AND SLICK ROADS. USE CAUTION IF TRAVELLING
THROUGH SUNDAY...ESPECIALLY OVER MOUNTAIN PASSES.

VERY STRONG WEST WINDS MAY DEVELOP TONIGHT FROM THE SOUTH END OF THE
ABSAROKA MOUNTAINS...SOUTH TO THE DUBOIS AREA...AND OVER TO THE
LANDER FOOTHILLS...WIND RIVER BASIN AND FROM BEAVER RIM TO SWEETWATER
STATION AND JEFFREY CITY. WEST WINDS OF 35 TO 40 MPH WITH GUSTS TO
60 MPH ARE POSSIBLE IN THE LOWER ELEVATION AREAS WITH WINDS OF 50
MPH GUSTING TO 75 MPH IN THE ABSAROKA MOUNTAINS. EVEN STRONGER WINDS
ARE POSSIBLE...ESPECIALLY ALONG THE LANDER FOOTHILLS LATER TONIGHT.
PLEASE STAY TUNED FOR THE LATEST FORECAST AND POSSIBLE HIGH WIND
WARNINGS LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PACIFIC STORM WILL CONTINUE THROUGH THE DAY SUNDAY BEFORE
TAPERING OFF. THE SNOW MAY BE HEAVY AT TIMES WITH STRONG
WINDS CAUSING WHITE OUT CONDITIONS...ESPECIALLY OVER THE MOUNTAIN
PASSES. SNOWFALL OF 4 TO 8 INCHES IS POSSIBLE IN THE VALLEYS WITH 8
TO 18 INCHES POSSIBLE IN THE MOUNTAINS. SIGNIFICANT DRIFTING IS
EXPECTED.

THE POTENTIAL HIGH WIND EVENT FOR PORTIONS OF CENTRAL WYOMING WILL
CONTINUE DURING THE DAY SUNDAY BEFORE DECREASING SUNDAY NIGHT.

ANOTHER STORM SYSTEM MAY BRING SIGNIFICANT SNOWFALL TO FAR WESTERN
WYOMING THURSDAY NIGHT AND FRIDAY. STAY TUNED AS THE ACTIVE EARLY
WINTER PATTERN CONTINUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH TONIGHT
ALONG WITH ANY MEASURED WIND SPEEDS.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:10 AM MSTHigh Wind WatchRIWFremont, Hot Springs, Natrona, Park, Sweetwater31 hr
Dec 29, 9:22 AM MSTWinter Storm WarningRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton35 hr

Nearby

High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.